MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC VA-LCP DHP 2.7/3.5 LAT LE SHORT 1-HO L69; PLATE,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC VA-LCP DHP 2.7/3.5 LAT LE SHORT 1-HO L69; PLATE,FIXATION,BONE
Model Number 02.117.901
Medical Device Problem Codes Peeled/Delaminated (1454); Failure to Align (2522)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information is unknown.Additional classification code: hwc.Implant date is unknown.Explant date is unknown.Therapy date of concomitant device is unknown.A device history record review was requested.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported during open reduction internal fixation (orif) of a distal humerus fracture (initial surgery) on (b)(6) 2018, the two distal locking holes on a variable angle locking compression (va-lcp) distal plate were stripped and will not accept any locking screws.The 2 distal locking screws did not have any visible malfunction on them.Surgeon opted to use va-lcp distal plate and 2 distal locking screws from another set which was easily accessible in order to complete the procedure.There was no surgical delay nor any impact to patient.Patient was reported to be in stable condition.Concomitant parts reported: product code: 2.7 mm locking scr,14 mm lot # :unknown.Product code: 2.7 mm locking scr 16 mm lot # :unknown.Product code: 2.7 non-lckng scr, 26 mm lot # :unknown.Product code: 2.7 mm locking scr, 28 mm lot # :unknown.Product code: 2.7 mm locking scr, 30 mm lot # :unknown.Product code: 2.7 mm locking scr,32 mm lot # :unknown.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.Device is a single use device but was not reprocessed or reused.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: a device history record (dhr) review was performed for part number: 02.117.901, lot number: 7798901, part manufacture date: 22 september 2014, manufacturing location: elmira synthes usa, part expiration date: n/a, nonconformance noted: n/a: release to warehouse date: 28 jan 2014, manufactured by synthes monument.A review of the device history record revealed no complaint related anomalies.The device history record shows this lot of 2.7mm/3.5mm va-lcp lat distal humerus product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no nonconformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.H3, h6: a product investigation was performed.Visual inspection under 5x magnification at customer quality (cq) revealed no abnormalities or damage to the 2 distal locking holes on the returned plate.The returned concomitant locking screws successfully threaded into these holes (screw head thread) when inserted within the 30 degree cone as required by these variable angle (va) locking screws.This complaint was not able to be confirmed.The reported complaint condition was not able to be replicated at customer quality (cq) with a functional test.A review of the device history record revealed no complaint related anomalies.The device history record shows this lot of 2.7mm/3.5mm va-lcp lat distal humerus product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.The material was determined to be conforming at the time of manufacture based on review of the dhr.Tabulated product drawing 02_117_801 made to revision h and current revision j for the family of 2.7mm/3.5mm va-lcp lateral distal humerus plates were reviewed during this investigation.No product design issues or discrepancies were observed.The returned plate is an implant in the 2.7mm/3.5mm variable angle locking compression plate (lcp) elbow system intended for fixation of fractures of the distal humerus, olecranon, and ulna in adults and adolescents (12-21) in which the growth plates have fused.An important note for variable angle technology.The screw angulation must be within 30 degree cone in order to ensure proper locking of the screw head thread to the plate hole thread.A definitive root cause could not be determined based on the provided information.It is possible that the user attempted screw insertion without the variable angle guide (outside of 30 degree cone window) preventing adequate locking.A dimensional inspection was not performed at cq because based on the dhr review, this lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VA-LCP DHP 2.7/3.5 LAT LE SHORT 1-HO L69
Common Device Name
PLATE,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7345969
Report Number2939274-2018-51088
Device Sequence Number709277
Product Code HRS
UDI-Device Identifier10886982037480
UDI-Public(01)10886982037480(10)7798901
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K120070
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.117.901
Device Catalogue Number02.117.901
Device Lot Number7798901
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2018
Initial Date Received by Manufacturer 02/16/2018
Supplement Date Received by Manufacturer04/17/2018
04/13/2018
Initial Report FDA Received Date03/16/2018
Supplement Report FDA Received Date04/17/2018
05/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1